Alert archive / New Jersey / Areal Flood Warnings in 2018

Areal Flood Warning 7, NWS Philadelphia/Mount Holly

February 12, 2018Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 12, 2018, 8:59 PM EST for Burlington County, New Jersey. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2018, 8:59 PM EST (01:59 UTC)
Expired
Feb 13, 2018, 5:39 PM EST
In force
21 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 17 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WGUS41 KPHI 130159
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
859 PM EST MON FEB 12 2018

NJC005-130800-
/O.NEW.KPHI.FA.W.0007.180213T0159Z-180213T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
859 PM EST MON FEB 12 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for Small Streams in...
  Central Burlington County in southern New Jersey...

* Until 300 AM EST Tuesday

* At 830 PM EST, the Greenwood Branch of the Rancocas Creek at New 
  Lisbon was at 5.64 feet and cresting. Flood stage is 5.0 feet. 
  Flooding is likely on Greenwood Bridge Road.

* Some locations that could experience flooding include...
  Browns Mills and Fort Dix. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465

$$

Franck
3 follow-up statements
061 
WGUS41 KPHI 130733
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
233 AM EST TUE FEB 13 2018

NJC005-131700-
/O.EXT.KPHI.FA.W.0007.000000T0000Z-180213T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
233 AM EST TUE FEB 13 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for Small Streams in...
  Central Burlington County in southern New Jersey...

* Until noon EST Tuesday

* At 228 AM EST, the Greenwood Branch of the Rancocas Creek at New 
  Lisbon was at 5.51 feet and was falling. Flood stage is 5.0 feet. 
  Flooding is likely on Greenwood Bridge Road through the morning. 

* Some locations that could experience flooding include...
  Browns Mills and Fort Dix. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465

$$

CMS
845 
WGUS41 KPHI 131639
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1139 AM EST TUE FEB 13 2018

NJC005-132300-
/O.EXT.KPHI.FA.W.0007.000000T0000Z-180213T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
1139 AM EST TUE FEB 13 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for Small Streams in...
  Central Burlington County in southern New Jersey...

* Until 600 PM EST Tuesday

* At 1138 AM EST, the Greenwood Branch of the Rancocas Creek at New 
  Lisbon was at 5.13 feet and was falling. Flood stage is 5.0 feet. 
  Flooding is likely on Greenwood Bridge Road through the 
  afternoon. 

* Some locations that could experience flooding include...
  Browns Mills and Fort Dix. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465

$$

Kruzdlo
082 
WGUS81 KPHI 132239
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
539 PM EST TUE FEB 13 2018

NJC005-132247-
/O.CAN.KPHI.FA.W.0007.000000T0000Z-180213T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
539 PM EST TUE FEB 13 2018

...THE FLOOD WARNING FOR SMALL STREAMS HAS BEEN CANCELLED FOR CENTRAL
BURLINGTON COUNTY...

The Greenwood Branch of the Rancocas Creek at New Lisbon is below 
flood stage and continues to fall. Some residual, minor inundation 
may persist across low lying areas until the water recedes further. 
No new flooding is anticipated.

The flood warning will be allowed to expire. 

Please continue to heed any road closures.

LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465

$$

Franck

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 12, 3:44 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 12, 3:44 PM EST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 PM EST Mon Feb 12 2018

.SYNOPSIS...
High pressure will build towards the region before propagating off
shore Tuesday night. A warm front moves into the region Wednesday.
Low pressure passes northwest of our area on Thursday; the cold
front associated with this low is expected to arrive in our area
Friday. High pressure builds over the region this weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure continues to build eastward across the Great Lakes
region and toward New England tonight. Our area will be on the east
and southeast side of the high, but we still expect quiet
conditions. Clouds will continue to shift offshore this evening, and
much of the overnight is expected to be mostly clear except some
high cloudiness. Since we will not be under the center of the high,
there will remain some semblance of a breeze for most areas,
generally out of the north-northwest early, then shifting to the
north-northeast overnight; although some areas may become light and
variable at times. Overnight lows will be close to normal, or
slightly below for most places. Any place that becomes light and
variable may drop a little more.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Quiet conditions continue into the day Tuesday as high pressure will
continue to move eastward across the northeast,then offshore by the
afternoon. No precipitation is expected during the day Tuesday,
although an increase in cloud cover will likely occur. The high
temperature forecast for Tuesday is not high confidence. The NAM and
ECMWF MOS as much as 5 to 7 degrees cooler than the GFS MOS. Did not
want to go too low because if we mix higher than the NAM soundings
are indicating, we would be way to low on our highs. So we're in a
bit of a middle ground averaging between the three.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A relatively active pattern continues through the long term, with
most of the focus on the Wednesday night through Friday time frame.

Tuesday night and Wednesday...a warm front is expected to propagate
through the region late Tuesday night into Wednesday. The front is
not depicted as well defined in the pressure or height fields. In
addition, models have started depicting a persistent mid layer cloud
deck which should somewhat limit radiational cooling Tuesday night
and keep a large enough dew point depression in the boundary layer
to limit drizzle. Therefore, lowered PoPs through this period to 10
percent or lower, thus, removing the mention of freezing rain
through this period.

Wednesday night through Friday...First, a short wave trough
propagates into New England on Thursday, resulting in the first
period of precipitation. There may be a lull before a surface low
propagates along a frontal boundary located to the northwest of our
region through Thursday night, resulting in another chance of
precipitation. Through this period, our region remains in the warm
sector, meaning all precipitation should be rain. By Friday though,
the front should sweep through the area. If any precipitation
lingers into Friday night, we could see a mix of rain and snow.

Saturday through Monday...High pressure builds towards our region
through the weekend, which should bring mostly tranquil weather
through this time.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR. North-northwest winds around 5-10 knots, becoming
north-northeast late.

Tuesday...VFR. Northeast winds around 5-10 knots, becoming southeast
late.

Outlook...

Wednesday...VFR conditions expected. Southwesterly winds up to 10
KT. High confidence.

Wednesday night through Friday...MVFR conditions or lower during
periods of rain. SW winds 5-10 kt Wednesday night and Thursday
become NW 10-20 kt on Friday. Moderate confidence.

Friday night and Saturday...conditions improving to VFR.
Northwesterly winds around 10 KT Friday evening, decreasing
overnight and possibly becoming light and variable Saturday.
Moderate confidence.

&&

.MARINE...
Tonight...Small Craft Advisory remains in effect for the Atlantic
Ocean tonight. We have issued a Small craft Advisory for the
overnight period for Lower Delaware Bay as wind are expected to
gust around 25 knots overnight.

Tuesday...The Small Craft Advisory on the Lower Delaware Bay will
end at 7 am Tuesday and on the Atlantic Ocean at 10 am as wind are
expected to be below 25 knots by that time. Once winds drop below 25
knots, they will remain so through the remainder of the day.

Outlook...

Tuesday night through Wednesday...Winds and seas should be mostly
below SCA criteria.

Thursday and Friday...Seas may get close to 5 feet on the coastal
waters. In addition, wind gusts to 25 kt will be possible on Friday
just behind a cold front.

Saturday...Winds and seas should be below SCA criteria.

&&

.HYDROLOGY...
For the latest river forecasts, visit the AHPS web site at:

https:/water.weather.gov/ahps2/index.php?wfo=phi

Flooding continues to subside, but there are still some of the
rivers and streams across New Jersey that are elevated and above
flood stage and some that have yet to crest.

Flooding continues along the Rancocas Creek in Burlington County
(both the north and south branch). At Pemberton, water levels
continue to slowly rise. As this is a slow responding water
way, the level may stay above flood stage until Wednesday. The
flood warnings (both river flood warning for the forecast point
at Pemberton and areal flood warnings for non-forecast points)
continue.

Along the Millstone River in Somerset County, the river has
crested and is falling. Flooding may continue along portions of
the river into tomorrow.

There are two rivers which continue to rise above bank full
stage, but are below flood stage. We are continuing to monitor
Manalapan Brook at Spotswood in Middlesex County and the Maurice
River at Norma along the Salem/Cumberland County line.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 AM EST Tuesday for ANZ450>455.
     Small Craft Advisory from 11 PM this evening to 7 AM EST
     Tuesday for ANZ431.

&&

Synopsis...Johnson
Near Term...Robertson
Short Term...Robertson
Long Term...Johnson
Aviation...Johnson/Robertson
Marine...Johnson/Robertson
Hydrology...
Hazardous weather outlook, Feb 12, 3:26 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
326 PM EST Mon Feb 12 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-132030-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
326 PM EST Mon Feb 12 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-132030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
326 PM EST Mon Feb 12 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 12, 8:53 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EST MON FEB 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            LOCHWOOD ESTATES        40.23N  75.40W
02/11/2018                   MONTGOMERY         PA   DEPT OF HIGHWAYS

            FLOODING ON STATE HIGHWAY 73 BETWEEN BRIDGE ROAD AND
            CHURCH ROAD. ALL LANES CLOSED.

1014 AM     FLOOD            CHERRY HILL             39.90N  75.00W
02/11/2018                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 38 IN BOTH DIRECATIONS. LANES CLOSED AND
            DETOURED.

1023 AM     FLOOD            GLASSBORO               39.70N  75.11W
02/11/2018                   GLOUCESTER         NJ   DEPT OF HIGHWAYS

            NJ 47 SOUTHBOUND FLOODED ACROSS ALL LANES.

1229 PM     HEAVY RAIN       STEVENSVILLE            38.99N  76.31W
02/11/2018  M5.30 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            STORM TOTAL ON KENT ISLAND.

1240 PM     FLOOD            MIDDLETOWN              39.45N  75.72W
02/11/2018                   NEW CASTLE         DE   SOCIAL MEDIA

            FLOODING REPORTED AT THE ROUTE 13 TO ROUTE 1 ENTRANCE
            OF ROTH BRIDGE.

0213 PM     FLOOD            CHURCH HILL             39.14N  75.99W
02/11/2018                   QUEEN ANNE'S       MD   DEPT OF HIGHWAYS

            FLOODING ON STATE HIGHWAY 19 BETWEEN STATE HIGHWAY 213
            AND NEW STREET. ALL LANES CLOSED.

0220 PM     HEAVY RAIN       STEVENSVILLE            38.99N  76.31W
02/11/2018  M6.00 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            CONSIDERABLE FLOODING ON THE NORTHERN HALF OF KENT
            ISLAND.

0613 PM     FLOOD            WESTOVER                39.60N  75.94W
02/11/2018                   CECIL              MD   DEPT OF HIGHWAYS

            FLOODING ON STATE HIGHWAY 7 AT HOWARD STREET. ALL LANES
            CLOSED.

0654 PM     FLOOD            KEASBEY                 40.52N  74.30W
02/11/2018                   MIDDLESEX          NJ   DEPT OF HIGHWAYS

            FLOODING ON US HIGHWAY 9 NEAR STATE HIGHWAY 440.
            MULTIPLE LANES CLOSED.

0827 PM     FLOOD            WALJACKS CORNERS        38.92N  75.96W
02/11/2018                   QUEEN ANNE'S       MD   DEPT OF HIGHWAYS

            FLOODING ON STATE HIGHWAY 404 AND THE INTERSECTION OF
            HIGHWAY 303. ALL LANES CLOSED.

1051 PM     FLOOD            1 SSW NEIFFER           40.25N  75.52W
02/11/2018                   MONTGOMERY         PA   DEPT OF HIGHWAYS

            FLOODING ON NEIFFER ROAD BETWEEN GAME FARM ROAD AND BIG
            ROAD. ALL LANES CLOSED.

0519 AM     FLOOD            UNICORN CROSSING        39.25N  75.85W
02/12/2018                   QUEEN ANNE'S       MD   DEPT OF HIGHWAYS

            FLOODING ON MARYLAND HIGHWAY 313 BETWEEN HIGH BRIDGE
            ROAD AND MILLINGTON ROAD. ALL LANES CLOSED.

&&

EVENT NUMBER PHI1800043 PHI1800036 PHI1800037 PHI1800038 PHI1800039
PHI1800042 PHI1800040 PHI1800045 PHI1800041 PHI1800044 PHI1800047
PHI1800046

PF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:31 PM ESTAreal Flood WarningPHICumberland, Salem31 hr
Feb 13, 4:18 AM ESTAreal Flood WarningPHIAtlantic41 hr
Feb 13, 9:31 AM ESTSmall Craft Advisory for Hazardous SeasPHI4 hr

Nearby

Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.